The Annals of Probability

On monochromatic arm exponents for 2D critical percolation

Vincent Beffara and Pierre Nolin

Full-text: Open access

Abstract

We investigate the so-called monochromatic arm exponents for critical percolation in two dimensions. These exponents, describing the probability of observing j disjoint macroscopic paths, are shown to exist and to form a different family from the (now well understood) polychromatic exponents. More specifically, our main result is that the monochromatic j-arm exponent is strictly between the polychromatic j-arm and (j + 1)-arm exponents.

Article information

Source
Ann. Probab. Volume 39, Number 4 (2011), 1286-1304.

Dates
First available in Project Euclid: 5 August 2011

Permanent link to this document
https://projecteuclid.org/euclid.aop/1312555798

Digital Object Identifier
doi:10.1214/10-AOP581

Mathematical Reviews number (MathSciNet)
MR2857240

Zentralblatt MATH identifier
1225.82029

Subjects
Primary: 82B43: Percolation [See also 60K35] 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]

Keywords
Percolation critical exponent scaling limit

Citation

Beffara, Vincent; Nolin, Pierre. On monochromatic arm exponents for 2D critical percolation. Ann. Probab. 39 (2011), no. 4, 1286--1304. doi:10.1214/10-AOP581. https://projecteuclid.org/euclid.aop/1312555798


Export citation

References

  • [1] Aizenman, M., Duplantier, B. and Aharony, A. (1999). Path crossing exponents and the external perimeter in 2D percolation. Phys. Rev. Lett. 83 1359–1362.
  • [2] Borgs, C., Chayes, J. and Randall, D. (1999). The van den Berg–Kesten–Reimer inequality: A review. In Perpexing Problems in Probability: Festschrifft in honor of Harry Kesten. Birkhäuser, Boston, MA.
  • [3] Camia, F. and Newman, C. M. (2005). Two-dimensional critical percolation: The full scaling limit. Comm. Math. Phys. 268 1–38.
  • [4] Diestel, R. (2000). Graph Theory, 2nd ed. Springer, New York.
  • [5] Grimmett, G. R. (1999). Percolation, 2nd ed. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 321. Springer, Berlin.
  • [6] Kesten, H. (1987). Scaling relations for 2D-percolation. Comm. Math. Phys. 109 109–156.
  • [7] Lawler, G. F., Schramm, O. and Werner, W. (2001). Values of Brownian intersection exponents I: Half-plane exponents. Acta Math. 187 237–273.
  • [8] Lawler, G. F., Schramm, O. and Werner, W. (2001). Values of Brownian intersection exponents II: Plane exponents. Acta Math. 187 275–308.
  • [9] Lawler, G. F., Schramm, O. and Werner, W. (2002). One-arm exponent for critical 2D percolation. Electron. J. Probab. 7 13 pp. (electronic).
  • [10] Reimer, D. (2000). Proof of the van den Berg–Kesten conjecture. Combin. Probab. Comput. 9 27–32.
  • [11] Schramm, O. (2000). Scaling limits of loop-erased random walks and uniform spanning trees. Israel J. Math. 118 221–288.
  • [12] Smirnov, S. (2001). Critical percolation in the plane: Conformal invariance, Cardy’s formula, scaling limits. C. R. Acad. Sci. Paris Sér. I Math. 333 239–244.
  • [13] Smirnov, S. and Werner, W. (2001). Critical exponents for two-dimensional percolation. Math. Res. Lett. 8 729–744.
  • [14] Talagrand, M. (1994). Some remarks on the Berg–Kesten inequality. In Probability in Banach Spaces, 9 (Sandjberg, 1993). Progress in Probability 35 293–297. Birkhäuser, Boston, MA.
  • [15] van den Berg, J. and Kesten, H. (1985). Inequalities with applications to percolation and reliability. J. Appl. Probab. 22 556–569.
  • [16] Werner, W. (2009). Lectures on two-dimensional critical percolation. In Statistical Mechanics. IAS/Park City Math. Ser. 16 297–360. Amer. Math. Soc., Providence, RI.